MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SN035
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a smiths medical trach tube was tested prior to insertion and it seemed to be lopsided and not inflating properly.It was inserted into the patient and was not able to remain inflated.Inflation was attempted two times while in situ without resolution.The cuff was taken out and then found to not be inflating at all.A new trach was used to resolve the issue.There were no reported adverse events.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol b10010116, as a result of warning letter cms#(b)(4).A device history record review (dhr) was conducted which indicated all inspections were completed and no issues were noted during manufacture.Four photos were received for evaluation.During visual inspection of the photos, no defects appeared in the pictures.There are process controls in place for the failure mode reported.However, the root cause cannot be addressed since no defects were detected in photos received for evaluation.No corrective actions were taken since the complaint was not confirmed.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12174644
Report Number3012307300-2021-07258
Device Sequence Number1001459
Product Code JOH
UDI-Device Identifier15021312000252
UDI-Public15021312000252
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67SN035
Device Lot Number2909288
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer01/31/2023
06/20/2023
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date02/09/2023
06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient SexMale
Patient Weight4 KG